UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 91

of 'Extravasation injury from chemotherapy and other non-antineoplastic vesicants'

91
TI
Mediastinal extravasation of doxorubicin.
AU
Quintanar Verdúguez T, Blanco Jarava A, Martínez-Barbeito MB, Pangua Méndez C, López Gómez L, Andrade Santiago J, Chacón López-Muñiz I
SO
Clin Transl Oncol. 2008;10(2):128.
 
A 48-year-old woman with a diagnosis of breast carcinoma was treated with adjuvant chemotherapy through a central venous catheter with subcutaneous reservoir (Port-A-Cath). While doxorubicin was administered, the patient presented thoracic pain and breathing distress due to superior vena cava perforation by the central catheter and subsequent extravasation of the drug into the mediastinum. The patient recovered without sequelae with conservative therapy. Cytostatic extravasation via central catheter is an uncommon complication in clinical practice. In this paper we present the first doxorubicin extravasation through a central catheter in adults and review the only ten cases found in the literature.
AD
Servicio de Oncología Médica, Hospital Virgen de la Salud, Toledo, Spain. teresaqv@yahoo.com
PMID